Couldn't find what you looking for?

TRY OUR SEARCH!

Hi,
I've had fibromyalgia for 15 yrs and been on first darvocet and now vicadin for 10 yrs. My fibromyalgia seems to be somewhat better but I'm so used to taking the vicadin I automatically take it in the morning and if the pain starts up I tale it again before it has the chance to get bad. I'm scared of the pain and scared of what withdrawals will be like. I'm not educated on addiction and withdrawal and am only now starting to think I might have a problem.
I've become housebound alot of the time and even afraid to leave my bed many days. If it weren't for my husband I wouldn't have a life at all. Is that a symptom of addiction?
If I get serious and try to stop taking the med, what can I expect? Any advice would be greatly appreciated.
Thank you,
Linny

Loading...

Hi Linny: I was/still am an addict of Oxycodone and Oxycocet for years. I too started just taking them for pain, THEN I started just taking them if I was having a bad day etc. I was ALWAYS very social, always going out with my girlfriends and husband etc. ALL of a sudden I didn't want too go anywhere, and when I did I wanted too get home to my "lover!!!!" the only thing that could make me feel good and cope - the pills!!!!

It almost ruined my life, so I TOTALLY understand what you are going through. The 1st thing too do, is admit you are an adict - it is NOT your fault!, then you have too reach out for help. Go to your doctor and talk too him/her, if they seem to not really be too worried about it, get another one. This is YOUR life and future.

Do NOT do the withdrawl method, in some cases you can have a heart attack from stopping cold turkey. Your addicted brain, will stop at nothing too get you to be on these pills. So you need too trick your brain, by it never thinking that you are off them. Get your doctor to do this, figure out how much vicadin equals another pain killer - hopefully a none opiate. He/she then will SLOWLY subsitute the Vicadin for the non opiate, you do it nice and slowly. Every two weeks change it again. IF you start feeling panicky or shaking it might be too much. Remember slow is the best way. This is the ONLY way of doing this hon. If you try any other, your brain will bring on more pain than you can imagine too make you take it again. Think of it - for now - as an infection you need to cure and get rid of.

Its a daunting situation, that more and more people are in. And it is a relatviely new problem for doctors. Their patients are in pain, they need meds, but those meds turn them into addicts, then need too get them off of them, but keep them out of pain!!! Tough situation for both right?

So nice and slow with the tricking OK? And you WILL do this, Good luck hon!
Reply

Loading...